Alert archive / California / Wind Advisories in 2022
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 27, 2022, 6:44 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 28, 2022, 2:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2022, 6:44 PM PST (02:44 UTC)
- In effect from
- Feb 28, 2022, 2:00 AM PST
- Expired
- Feb 28, 2022, 2:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3449 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS76 KSGX 280244 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 644 PM PST Sun Feb 27 2022 CAZ048-055-065-281400- /O.NEW.KSGX.WI.Y.0018.220228T1000Z-220228T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-San Gorgonio Pass Near Banning- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, and Banning 644 PM PST Sun Feb 27 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST MONDAY... * WHAT...North winds 15 to 25 mph with gusts to 40 to 55 mph expected. East below the San Gorgonio Pass. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains and San Gorgonio Pass Near Banning. Strongest gusts near and below the Cajon and San Gorgonio Passes, and along the coastal foothills of the San Bernardino Mountains. * WHEN...From 2 AM to 2 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
455 WWUS76 KSGX 281119 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 319 AM PST Mon Feb 28 2022 CAZ048-055-065-281930- /O.CON.KSGX.WI.Y.0018.000000T0000Z-220228T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-San Gorgonio Pass Near Banning- Including the cities of Fontana, Crestline, Running Springs, and Banning 319 AM PST Mon Feb 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...North winds 10 to 20 mph with gusts to 40 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
884 WWUS76 KSGX 282204 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 204 PM PST Mon Feb 28 2022 CAZ048-055-065-282315- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-220228T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-San Gorgonio Pass Near Banning- Including the cities of Fontana, Crestline, Running Springs, and Banning 204 PM PST Mon Feb 28 2022 ...WIND ADVISORY HAS EXPIRED... Winds have decreased but some areas may remain gusty into this evening. $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:41 PM PST, 5 hours 3 minutes earlier.
Area forecast discussion, Feb 27, 1:41 PM PST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
141 PM PST Sun Feb 27 2022
.SYNOPSIS...
A warming trend will occur through midweek, with well-above
normal temperatures Monday through Wednesday. Periods of Santa Ana
winds are expected, with the strongest winds occurring Monday
morning into Monday afternoon. Winds will turn onshore late in the
week, allowing for cooling to spread inland, along with a chance
of rain and snow.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
-Highlights-
* Much above-normal temperatures Mon-Wed
* Cooler Thu thru next weekend, with a chance of rain/snow on Fri
The gradual warm-up has begun today, and will continue through
midweek, thanks to building high pressure aloft, and an offshore
pressure gradient, from the Great Basin to the SoCal Coast. There
will be gusty Santa Ana winds, from late tonight through Monday.
Gusts will reach around 30 mph in the lower elevations of the
Inland Empire and Inland Orange County, with gusts up to 50 mph in
the more remote canyon and foothill locations. Temperatures will
soar Monday through Wednesday, with temperatures peaking Tuesday
and Wednesday, 10 to 20 degrees above normal.
The ensemble forecasts are in good agreement with regards to the
strength of the ridge and potential temperatures. With a dry
airmass in place, we are leaning on the higher end of forecast
guidance, to account for the anomalous high temperatures that
would be expected during this synoptic pattern.
For Thursday through next weekend, the pattern will shift
dramatically. A series of low pressure troughs will drop into
California from the Pacific Northwest, setting the stage for
stronger onshore flow, and progressively cooler conditions. Some
of the ensemble forecasts, and the latest deterministic EC
forecast, are suggesting another colder upper level low pressure
system could drop into our region around Friday, bringing a bit
better chance for rain and snow, compared to previous forecast
cycles. Meanwhile there are still some of the ensemble members and
the deterministic GFS favoring a drier scenario and weaker
weather system (but could be higher winds in those scenarios).
For this latest forecast, we have leaned a bit onto the
experimental version of national blend of models, to show a little
better chance for rain and snow on Friday, with PoPs increased
from the 20s to the 30s. The forecast is also a bit cooler for
late week than our previous forecasts have indicated. That's about
it for changes to the forecast at this time. Keep tuned to our
latest forecasts as we should find more confidence in these
weather changes expected for next week!
&&
.AVIATION...
272100Z...SCT-BKN250 and unrestricted vis through Monday afternoon.
NE-E surface gusts 25-35 kt continue through this afternoon and
early evening near mountain passes and foothills in San Bernardino
and Riverside Counties, with MOD up/downdrafts over/southwest of the
mountains. NE winds increase after 06z Monday with gusts of 35-45 kt
across similar wind-prone areas. LLWS can also be expected in areas
south and west of the mountains.
&&
.MARINE...
No hazardous marine weather through early Thursday. Winds and short-
period wind waves begin to increase late Thursday with the approach
of a 500mb trough.
&&
.BEACHES...
A building WNW swell of 3-4 ft at 16-18 sec tonight will peak Monday
and Tuesday. It will generate surf of 2 to 4 feet in Orange County
and 3 to 6 feet in San Diego County, with local sets to 7 feet from
Solana Beach southward. Strong rip currents and elevated surf will
create dangerous swimming conditions. Swell and surf will lower
slightly Wednesday. A Beach Hazard Statement has accordingly been
issued from 12z Mon to 12z Wed. Short-period WNW swell then begins
to arrive at the beaches Thursday as winds pick up with the approach
of a 500mb trough.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from late tonight through late Tuesday
night for San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...Brotherton
AVIATION/MARINE/BEACHES...AdamsNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.